Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jul 8, 2021, 11:57 PM CDT for Benton County, Decatur County, Henderson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 11:57 PM CDT (04:57 UTC)
- Expired
- Jul 9, 2021, 12:30 AM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
Counties Benton County, TN, Decatur County, TN, Henderson County, TN
The radar
The Ft Campbell radar (KHPX), 113 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1006 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
104
WWUS84 KMEG 090457
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
1157 PM CDT Thu Jul 8 2021
TNZ004-021-022-054-055-090530-
Carroll TN-Henderson TN-Benton TN-Decatur TN-Henry TN-
1157 PM CDT Thu Jul 8 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1230 AM CDT
FOR...
Eastern Carroll County in western Tennessee...
Northern Henderson County in western Tennessee...
Benton County in western Tennessee...
Northern Decatur County in western Tennessee...
Southeastern Henry County in western Tennessee...
At 1156 PM CDT...strong thunderstorms producing wind gusts up to 50
mph was located along a line extending from 6 miles east of
Springville to 9 miles southwest of New Johnsonville to near Darden.
Movement was east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in eastern Carroll...northern Henderson...Benton...northern
Decatur and southeastern Henry Counties should monitor this storm
closely.
LAT...LON 3615 8792 3597 8802 3594 8800 3594 8793
3578 8798 3572 8803 3562 8804 3554 8799
3559 8852 3630 8817 3636 8799
TIME...MOT...LOC 0456Z 271DEG 22KT 3624 8803 3592 8809 3563 8828
$$
MJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 8, 11:37 PM CDT, 20 minutes earlier.
Area forecast discussion, Jul 8, 11:37 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1137 PM CDT Thu Jul 8 2021 .UPDATE... /issued 856 PM CDT Thu Jul 8 2021/ A line of showers and thunderstorms is moving southeast toward the Memphis area. This activity has developed along a prefrontal trough ahead of the main cold front. The front is moving into northeast AR and the Bootheel at this time but isn't expected to progress much farther south. The evolution of the ongoing convection is the main forecast question for tonight. We have seen outflow boundaries extending farther from the updrafts, indicating it is moving into a less favorable environment of shear/instability balance. Some of the recent guidance (HRRR/RAP) suggests this activity will eventually stall along the I-40 corridor. A 30 kt low-level jet is forecast to develop across the area overnight and could assist in maintaining or redeveloping convection along the prefrontal trough overnight. This could result in some training of showers and thunderstorms tonight. However, confidence isn't all that high given the lack of agreement in the short-term model solutions. The primary concern would be localized heavy rainfall. PoPs/QPF were adjusted accordingly for the tonight period. Only minor changes were needed for other elements. MJ && .DISCUSSION... /issued 254 PM CDT Thu Jul 8 2021/ Fairly progressive pattern for July as weak northwest flow across the Northern Plains to the Ohio Valley is forcing boundaries to push into our region. Currently a weak front is the focus for convection occurring across southern MO/Northern AR. Expect this area to sink mainly across northern portions of our service area along with pop up storms almost anywhere before dying out later this evening. Little overall change in the flow into Saturday as convective systems threaten north of the forecast area. They may creep into the Mid-South along with diurnal storms that continue to pop up almost anywhere. The big change in the flow begins later Saturday into early next week as an upper low develops across the mid-section of the country. A strong chance for thunderstorms is expected on Sunday as a surface front pushes across our area. This upper level system pulls out by mid-week leaving a continuation of progressive westerlies across the north tier of the US. The risk for diurnally forced storms will still continue in the wake of the upper low. Temperatures overall through the period will begin fairly typical, except lowering to below normal levels under the influence of the upper low, producing clouds and precipitation. Temperatures will recover to more normal as the upper low lifts out. Belles && .AVIATION... 06Z TAF Set VFR conditions expected through the period. Although, scattered convection continues to fire up along a weak boundary. The boundary will gradually sink south to the TN/MS border overnight. Latest HRRR keeps showers developing in the vicinity of the front. Will keep VCTS wording at KMEM and KMKL through 14Z then convert to VCSH for a short period before reintroducing VCTS wording at 19Z. Added VCTS wording for KJBR and KTUP around 19-20Z as well. Winds may be light and variable overnight. WSW winds of 5-10 KTS expected after sunrise will become SW at 10-12 KTS with higher gusts during the afternoon. Expect convection to dissipate around 01Z. Speeds will diminish to 5 KTS or less at that time as well. KRM && && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 8, 11:43 PM CDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1143 PM CDT Thu Jul 8 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-091100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 1143 PM CDT Thu Jul 8 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight A few strong storms are possible overnight. Gusty winds and locally heavy rainfall will be the primary concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. MJ
In the hours before
Special weather statement, Jul 8, 10:53 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
1053 PM CDT Thu Jul 8 2021
TNZ003-020-021-090430-
Carroll TN-Weakley TN-Gibson TN-
1053 PM CDT Thu Jul 8 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 PM CDT
FOR...
Carroll County in western Tennessee...
Southeastern Weakley County in western Tennessee...
East central Gibson County in western Tennessee...
At 1053 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Atwood, or 7 miles
northeast of Milan, moving east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Carroll...southeastern Weakley and east central Gibson
Counties should monitor this storm closely.
LAT...LON 3588 8823 3582 8832 3582 8843 3594 8890
3613 8872 3615 8831 3614 8822 3599 8821
TIME...MOT...LOC 0353Z 267DEG 20KT 3601 8870
KRMSpecial weather statement, Jul 8, 10:59 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Memphis TN
1059 PM CDT Thu Jul 8 2021
TNZ020-021-051-052-054-090430-
Carroll TN-Henderson TN-Madison TN-Crockett TN-Gibson TN-
1059 PM CDT Thu Jul 8 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1130 PM CDT
FOR...
Southwestern Carroll County in western Tennessee...
Northwestern Henderson County in western Tennessee...
Northern Madison County in western Tennessee...
Southeastern Crockett County in western Tennessee...
Southeastern Gibson County in western Tennessee...
At 1059 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Adair, or near
Humboldt, moving east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Carroll...northwestern Henderson...northern
Madison...southeastern Crockett and southeastern Gibson Counties
should monitor this storm closely.
LAT...LON 3561 8845 3560 8861 3562 8879 3567 8907
3569 8907 3570 8912 3571 8913 3593 8898
3590 8871 3584 8856 3584 8851 3582 8841
3571 8840
TIME...MOT...LOC 0359Z 273DEG 24KT 3575 8894
KRMLocal storm report, Jul 8, 11:40 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1140 PM CDT THU JUL 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG 2 E ADAIR 35.72N 88.93W
07/08/2021 MADISON TN BROADCAST MEDIA
UTILITY POLE SNAPPED ALONG THE 300 BLOCK OF ASHPORT
ROAD.
&&
MJSpecial weather statement, Jul 8, 11:45 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Memphis TN 1145 PM CDT Thu Jul 8 2021 ARZ036-MSZ001-007-090515- Crittenden AR-Tunica MS-DeSoto MS- 1145 PM CDT Thu Jul 8 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1215 AM CDT FOR... South central Crittenden County in eastern Arkansas... Northeastern Tunica County in northwestern Mississippi... Western DeSoto County in northwestern Mississippi... At 1145 PM CDT...a strong thunderstorm producing winds at least 40 mph was located over Lake Cormorant, or 11 miles southwest of Horn Lake, moving east at 20 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in south central Crittenden...northeastern Tunica and western DeSoto Counties should monitor this storm closely. LAT...LON 3483 9038 3497 9030 3498 8997 3477 9000 TIME...MOT...LOC 0445Z 276DEG 19KT 3488 9022 MJ
Special weather statement, Jul 8, 11:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
1157 PM CDT Thu Jul 8 2021
TNZ004-021-022-054-055-090530-
Carroll TN-Henderson TN-Benton TN-Decatur TN-Henry TN-
1157 PM CDT Thu Jul 8 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1230 AM CDT
FOR...
Eastern Carroll County in western Tennessee...
Northern Henderson County in western Tennessee...
Benton County in western Tennessee...
Northern Decatur County in western Tennessee...
Southeastern Henry County in western Tennessee...
At 1156 PM CDT...strong thunderstorms producing wind gusts up to 50
mph was located along a line extending from 6 miles east of
Springville to 9 miles southwest of New Johnsonville to near Darden.
Movement was east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in eastern Carroll...northern Henderson...Benton...northern
Decatur and southeastern Henry Counties should monitor this storm
closely.
LAT...LON 3615 8792 3597 8802 3594 8800 3594 8793
3578 8798 3572 8803 3562 8804 3554 8799
3559 8852 3630 8817 3636 8799
TIME...MOT...LOC 0456Z 271DEG 22KT 3624 8803 3592 8809 3563 8828
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:45 PM CDT | Special Weather Statement | MEG | DeSoto | 30 min |
| Jul 9, 12:14 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate | 13 min |
| Jul 9, 12:32 AM CDT | Special Weather Statement | MEG | DeSoto | 28 min |
| Jul 9, 10:06 AM CDT | Areal Flood Advisory | MEG | DeSoto, Marshall | 3 hr |
| Jul 9, 11:08 AM CDT | Areal Flood Advisory | MEG | DeSoto, Marshall | 3 hr |
| Jul 9, 12:52 PM CDT | Flash Flood Warning | MEG | DeSoto, Marshall | 3 hr |
| Jul 9, 1:19 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 41 min |
| Jul 8, 10:53 PM CDT | Special Weather Statement | MEG | Carroll | 37 min |
| Jul 8, 10:56 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Weakley | 49 min |
| Jul 8, 10:59 PM CDT | Special Weather Statement | MEG | Madison | 31 min |
| Jul 8, 11:25 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henderson, Madison | 50 min |
| Jul 8, 11:54 PM CDT | Areal Flood Advisory | MEG | Benton, Carroll, Decatur | 2 hr |
| Jul 9, 7:39 AM CDT | Special Weather Statement | MEG | Hardin | 21 min |
| Jul 9, 3:04 PM CDT | Areal Flood Advisory | MEG | Decatur | 3 hr |
| Jul 9, 1:55 PM CDT | Special Weather Statement | MEG | Crittenden | 35 min |
| Jul 9, 2:22 PM CDT | Areal Flood Advisory | MEG | Crittenden, St. Francis | 78 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.